CaltechAUTHORS
  A Caltech Library Service

Computational Methods for Sparse Solution of Linear Inverse Problems

Tropp, Joel A. and Wright, Stephen J. (2010) Computational Methods for Sparse Solution of Linear Inverse Problems. Proceedings of the IEEE, 98 (6). pp. 948-958. ISSN 0018-9219. http://resolver.caltech.edu/CaltechAUTHORS:20100608-080853280

[img]
Preview
PDF - Published Version
See Usage Policy.

302Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20100608-080853280

Abstract

The goal of the sparse approximation problem is to approximate a target signal using a linear combination of a few elementary signals drawn from a fixed collection. This paper surveys the major practical algorithms for sparse approximation. Specific attention is paid to computational issues, to the circumstances in which individual methods tend to perform well, and to the theoretical guarantees available. Many fundamental questions in electrical engineering, statistics, and applied mathematics can be posed as sparse approximation problems, making these algorithms versatile and relevant to a plethora of applications.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1109/JPROC.2010.2044010 DOIUNSPECIFIED
ORCID:
AuthorORCID
Tropp, Joel A. 0000-0003-1024-1791
Additional Information:© 2010 IEEE. Manuscript received March 16, 2009; revised December 10, 2009; accepted February 11, 2010. Date of publication April 29, 2010; date of current version May 19, 2010. The work of J. A. Tropp was supported by the Office of Naval Research (ONR) under Grant N00014-08-1-2065. The work of S. J. Wright was supported by the National Science Foundation (NSF) under Grants CCF-0430504, DMS-0427689, CTS-0456694, CNS-0540147, and DMS-0914524.
Funders:
Funding AgencyGrant Number
Office of Naval Research (ONR) N00014-08-1-2065
NSFCCF-0430504
NSFDMS-0427689
NSFCTS-0456694
NSFCNS-0540147
NSFDMS-0914524
Subject Keywords:Compressed sensing; convex optimization; matching pursuit; sparse approximation
Record Number:CaltechAUTHORS:20100608-080853280
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20100608-080853280
Official Citation:Tropp, J. A.; Wright, S. J.; , "Computational Methods for Sparse Solution of Linear Inverse Problems," Proceedings of the IEEE , vol.98, no.6, pp.948-958, June 2010 doi: 10.1109/JPROC.2010.2044010
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:18597
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:09 Jun 2010 18:40
Last Modified:06 Mar 2015 23:08

Repository Staff Only: item control page